×

Welcome to the Slashdot Beta site -- learn more here. Use the link in the footer or click here to return to the Classic version of Slashdot.

Thank you!

Before you choose to head back to the Classic look of the site, we'd appreciate it if you share your thoughts on the Beta; your feedback is what drives our ongoing development.

Beta is different and we value you taking the time to try it out. Please take a look at the changes we've made in Beta and  learn more about it. Thanks for reading, and for making the site better!

Why iOS 7 Is Making Some Users Feel "Sick"

dryriver (1010635) writes | about 7 months ago

1

dryriver (1010635) writes "The introduction of fake zooms, parallax, sliding and other changes in Apple's new iPhone and iPad software has a very real effect on people with vestibular disorders; Apple's new mobile operating system for the iPhone and iPad, iOS 7, is stark and minimal, yet dynamic. It makes frequent use of zoom and slide animations; the home screen boasts parallax, with icons apparently floating above subtly animating wallpaper. And it's making people sick. Triggers and symptoms vary, but TidePool mobile app developer Jenni Leder's experience is not uncommon. A self-professed power-user, she frequently switches apps; but on iOS 7, this has caused headaches and feelings associated with motion sickness. "I now have to close my eyes or cover the screen during transitions, which is ridiculous," she told The Guardian, adding that there's nowhere to hide: "It's not apps that affect me, but accessing them. Tap a folder and the view zooms in. Tap an app and it's like flying through the icon and landing in that app's micro world — and I'm getting dizzy on the journey there." Reactions to screen-based systems — especially those utilising 3D effects — aren't new. Cynthia Ryan, executive director of the Vestibular Disorders Association, says 3D effects can cause "intense nausea, dizziness and vertigo", sometimes from general vision problems, but also from visual-vestibular conflict. She added symptoms "manifest more severely if a viewer already has a disorder of the vestibular system"."
Link to Original Source

1 comment

Could have something to do with a Visual Designer (1)

x1n933k (966581) | about 7 months ago | (#44983785)

This is merely an opinion based on what I know about Jony Ives, Apple has handed the reins to a man who is used to visual appeal. Unfortunately we all have to be the beta testers. This kind of thing is also being seen in the free-to-play MMO realm.
Check for New Comments
Slashdot Account

Need an Account?

Forgot your password?

Don't worry, we never post anything without your permission.

Submission Text Formatting Tips

We support a small subset of HTML, namely these tags:

  • b
  • i
  • p
  • br
  • a
  • ol
  • ul
  • li
  • dl
  • dt
  • dd
  • em
  • strong
  • tt
  • blockquote
  • div
  • quote
  • ecode

"ecode" can be used for code snippets, for example:

<ecode>    while(1) { do_something(); } </ecode>
Sign up for Slashdot Newsletters
Create a Slashdot Account

Loading...